How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: OB GYN
Satisfied Customers: 17525
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your OB GYN Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

Are you familiar with obgyn questions? I have specific

Customer Question

Hi, are you familiar with obgyn questions? I have specific questions in that regard.
JA: No. I'm the doctor's Assistant. Have you seen a doctor about this yet? What medications are you taking?
Customer: I have, I saw my obgyn not too long ago. I have a question about a medication I took about a month ago to delay my period and I am curious about its effect on my period and ovulation.
JA: Are you in any pain? How regular are your periods?
Customer: No I am in no pain. Usually my periods are pretty regular. Or prior to taking this they were usually at the end of the month.
JA: Anything else in your medical history you think the doctor should know?
Customer: Nothing that would be relevant. I mean the medication was norethindrone that my OBGYN prescribed to me September 23 so that I could delay my period for a wedding on September the 30th. I took it until October 2. Then had my period on October the 8th till the 11th. (The app I use on my phone normally tracks everything but I am not sure if it is accurate) I had a light period for a day October 31st till November 1st. It was more like spotting. I wasn't sure if this was normal. Or if I should expect to get a regular period on the 8th as I did last time because my cycle has now been changed? Or if my cycle is getting back on its old track and one day is normal for a month out? and how it affects my ovulation and fertility period. Would that change with it?
Submitted: 1 month ago.
Category: OB GYN
Expert:  Dr. D. Love replied 1 month ago.

Hello from JustAnswer.

The norethindrone is a progestin, a medicine that is similar to the natural progesterone.

By taking progesterone for 10 days, this would reset your cycles, but also may mess up your cycles for a month or two. Although the cycling may re-establish with ongoing periods on the 8th, if you are one of the women in whom it can mess up the cycles for a month or two, it is impossible to predict what day of the month will be your period once the cycling stabilizes again.

It will not have any long-term adverse impact on your ovulation or fertility, per se, only the specific day of ovulation and fertility. However, until the cycling stabilizes again, it is impossible to predict when the day of ovulation will occur.

The app on your phone will also not be helpful until the cycling stabilizes. As I said, it will typically stabilize after a month or two, and then the app will be accurate again.

If I can provide any additional information, please let me know.

Customer: replied 1 month ago.
for right now, my ovulation and fertility could be on a totally different week then it normally would be and if I had sex anytime I would be at a higher risk for pregnancy because of the lack of that definitive knowledge?
Expert:  Dr. D. Love replied 1 month ago.

Yes, you could be ovulating on a totally different week than it would normally occur and there would be a chance of pregnancy on any day until the cycle re-establishes itself.

Expert:  Dr. D. Love replied 1 month ago.

Please let me know if I can provide any further assistance.